Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking plavix. Chances of stroke from air travel?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
My mother is 88 years old, has had a couple of TVI's, takes PLAVIX and is considering a trip to Europe. We're concerned about her engaging in a long transAtlantic flight followed by shorter duration flights around Europe for two weeks. Does a long transAtlantic flight put her at any material or significant risk for stroke?
Posted Wed, 23 Jan 2013 in Stroke
Answered by Dr. Anantharamakrishnan 38 minutes later
Hi friend,
Welcome to Health Care Magic

The chances of stroke from travel by itself is not significant.
It can occur any time - may just be co-incidental too.
Stroke involves blockage of artery...

Long immobility is more likely to contribute to venous thrombosis and pulmonary embolism.
Being ambulant and active is important.
Moving the legs helps.
The dose of Plavix may be doubled – say for a week – if there are no contra-indications.

Adult diapers are available and help incontinence.
Dementia dictates the need for an attendant.
Consolidated Medical Record + emergency medicines - must be in hand luggage.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor